MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-6-3-CN
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208); Obstruction/Occlusion (2422)
Date of Event 04/26/2024
Type of Reportable Event Death
Event or Problem Description
As reported, the patient was an active rupture of an mca bifurcation aneurysm.Aneurysm was not amenable to primary coiling and web was chosen as the intervention.The treating physicians did measurements and initially chose a web size that was deployed but did not detach as it was decided was too large.The physicians then opted for a smaller 6x3 web sl and deployed and detached it in the aneurysm.Reportedly, the web rotated and occluded a branch vessel, which required further intervention.The physicians opted to balloon the web to reorient it in the aneurysm but mistakenly ballooned a fenestration instead of the target vessel with the web in it.Upon ballooning the incorrect vessel and through a fenestration, the vessel ruptured causing a massive subarachnoid hemorrhage.The patient icp shot up to 50+ and significant blood output was noted from the icd.The end result was to coil the ruptured vessel to shut it down.The sah was controlled and the patient was transferred to the nicu for observation but had bilateral and brisk pupil response.
 
Additional Manufacturer Narrative
The lot number was not provided; therefore, a review of device history record (dhr) could not be performed.The device was implanted in the patient and is not available for return to the manufacturer for analysis.Therefore, the alleged product issue cannot be confirmed.If additional information is received, a supplemental report will be submitted.The instructions for use (ifu) identifies aneurysm rupture, hemorrhage, and device migration or misplacement as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
Additional information received: d4 (model number), e1, e3, h1, h6 (health effect).Additional information has been received per completed complaint form based on information provided by the lead nurse present at the procedure to microvention sales personnel: "physicians coiled sacrificed the vessel.The patient expired a few days post procedure." date and cause of death were not provided.Investigation findings: visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging were not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination could not be performed as this information was not available at the time this investigation was performed.Complaint system review: a search of the complaint handling system could not be performed to determine if other similar complaints exist for this batch number, because the batch number was not provided for the product on this complaint file.Ifu review (additional information can be found in the ifu, the following is taken from the 27 language version): "potential complications potential complications include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.Warnings and precautions the web aneurysm embolization system is intended for single use only.The detachment control device is intended to be used for one patient.Do not resterilize and/or reuse the device.Reuse and/or resterilization can increase risk of infection, cause a pyrogenic response or other life threatening complications.Reuse and/or resterilization can degrade product performance, leading to device malfunction.Dispose of all devices in accordance with applicable hospital, administrative and/or local government policy.Advance and retract the device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the embolization device.Rotating the device may result in damage or premature detachment.The embolization device cannot be detached with any other power source other than a microvention inc.Detachment control device.Ensure that at least two detachment control devices are available before initiating an embolization procedure.Procedure detachment of the device 31.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.32.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the embolization device does not move during the connection process.33.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.34.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.35.Verify the embolization device position before pressing the detachment button.36.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.37.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not embolization device movement.If the embolization device does not detach, push the detachment button again.If the device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.38.Verify the position of the embolization device angiographically through the guide catheter.39.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the embolization device remains within the microcatheter." investigation conclusion: the physical device was not available for evaluation to further examine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.This information may be updated if additional information is provided at a later date.The information regarding the adverse event previously reported and in this supplemental report is based on the report of a microvention sales personnel who was not present for and who did not personally observe the event procedure.Rather, the information was communicated on a secondhand basis by the lead nurse present during the procedure to the microvention sales personnel after the event procedure occurred.Therefore, accuracy of this event description may be impacted.Microvention does not guarantee the completeness, reliability, or accuracy of this information and will not be held responsible for any errors or omissions in the information provided or for the results obtained from the use of such information.Any action taken upon the information provided is strictly at the risk of the user.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: d4 (device lot number, expiration date).A search for non-conformances associated with the reported part and lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Additional information has been received.The physician indicated the cause of death was due to intracranial hemorrhage.Date of patient death was (b)(6) 2024.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19294311
Report Number2032493-2024-00378
Device Sequence Number15626539
Product Code OPR
UDI-Device Identifier00842429110881
UDI-Public(01)00842429110881(11)221222(17)251130(10)0000301326
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberW5-6-3-CN
Device Lot Number0000301326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/16/2024
06/20/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date06/06/2024
07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER; WEB SL
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown